America’s Unsafe Medical Products

Print Email

Dangerous and Potentially Life-Threatening Side Effects of Miracle Mineral Solution
> Issue date: August 12, 2019
> Type of alert: Product warning

The FDA is warning consumers not to purchase or drink Miracle or Master Mineral Solution, Miracle Mineral Supplement, MMS, Chlorine Dioxide (CD) Protocol, Water Purification Solution (WPS) and other similar products. These products are promoted on social media as treatments for autism, cancer, HIV/AIDS, and other diseases but are not FDA-approved for any use.

No Increase of Prostate Cancer to Patients Using Certain Medicines to Treat Parkinson’s Disease
> Issue date: August 13, 2019
> Type of alert: Safety communication

Following additional review, the FDA found no increased risk of prostate cancer in patients using Comtan and Stalevo, both of which contain entacapone, for treating Parkinson’s disease.

Infusion Pump Recalled
> Issue date: August 12, 2019
> Type of alert: Recall

The Volumat MC Agilia Infusion System made by Fresenius Kabi is being recalled to change an alarm from low priority to high priority when the infusion is complete. The company is also making corrections to other issues in its software library. This is a Class I recall for 9,461 infusion pumps and 83 drug software libraries.

Microbiological Contamination in Topical Anesthetic Used Before Applying a Tattoo
> Issue date: August 8, 2019
> Type of alert: Recall

Ridge Properties DBA Pain Relief Naturally is voluntarily recalling four lots of 4% lidocaine topical cream and liquid gel products following an FDA analysis that found both microbiological contamination and higher-than-labeled potency.

Endotracheal Tube Connection May Fail
> Issue date: August 8, 2019
> Type of alert: Recall

Teleflex has informed Centurion of a recall of selected Sheridan Endotracheal Tubes and Connectors included in a kit. This is a Class I recall, an FDA category for the most serious type of recall, indicating that the device “may cause serious injury or death.” Teleflex has received reports of four deaths and 18 injuries related to the recalled devices.

Treatment of Peripheral Arterial Disease With Balloons and Stents That Increase Mortality Risk
> Issue date: August 7, 2019
> Type of alert: Letter to health care providers

The FDA has reported that devices such as balloons and stents coated with paclitaxel raised the mortality risk for patients five years after being treated with the device by 57%. The report follows a January letter notifying health care providers of increased risk after two years and a March update noting an increased risk of mortality in five years.

Electrical Failure in Implantable Cardioverter Defibrillators
> Issue date: August 5, 2019
> Type of alert: Recall

Abbot (formerly St. Jude Medical) is recalling 108 Ellipse Implantable Cardioverter Defibrillators that have a manufacturing flaw in the wire leads that could lead to an electrical short. This is a Class I recall, an FDA category for the most serious type of recall, indicating that the device “may cause serious injury or death.” The devices were manufactured between April 5 and May 29 of this year and distributed between May 6 and June 14.